Alert archive / California / Winter Storm Warnings in 2025

Winter Storm Warning 2, NWS Las Vegas, NV

February 3, 2025Inyo County, California

NWS Las Vegas, NV issued this winter storm warning at Feb 3, 2025, 12:00 AM PST for Inyo County, California. It took effect at Feb 4, 2025, 4:00 AM PST. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 3, 2025, 12:00 AM PST (08:00 UTC)
In effect from
Feb 4, 2025, 4:00 AM PST
Expired
Feb 7, 2025, 12:43 PM PST
In force
3 days
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The radar

The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 8.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2671 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

554 
WWUS45 KVEF 030800
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
1200 AM PST Mon Feb 3 2025

CAZ519-040300-
/O.UPG.KVEF.WS.A.0002.250204T1200Z-250208T0000Z/
/O.NEW.KVEF.WS.W.0002.250204T1200Z-250208T0000Z/
Eastern Sierra Slopes-
Including the cities of Whitney Portal and Aspendell
1200 AM PST Mon Feb 3 2025

...WINTER STORM WARNING IN EFFECT FROM 4 AM TUESDAY TO 4 PM PST 
FRIDAY...

* WHAT...Heavy snow possible in the higher elevations of the Eastern 
  Sierra. 1 to 2 feet of snow expected for elevations above 8,000 
  feet with locally higher amounts in the peaks. Winds could gust as 
  high as 60 mph.

* WHERE...Eastern Sierra Slopes.

* WHEN...From 4 AM Tuesday to 4 PM PST Friday.

* IMPACTS...Visibilities may drop below 1/4 mile due to falling and 
  blowing snow. Travel could be very difficult to impossible. Strong 
  winds could cause tree damage.

* ADDITIONAL DETAILS...A break in the snow is expected Wednesday 
  morning that will continue into Wednesday night before heavy snow 
  resumes on Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. Call 1-800-427-7623 for road 
information.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CO
8 follow-up statements
421 
WWUS45 KVEF 032212
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
212 PM PST Mon Feb 3 2025

CAZ519-041200-
/O.CON.KVEF.WS.W.0002.250204T1200Z-250208T0000Z/
Eastern Sierra Slopes-
Including the cities of Aspendell and Whitney Portal
212 PM PST Mon Feb 3 2025

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TUESDAY TO 4 PM 
PST FRIDAY...

* WHAT...Heavy snow possible in the higher elevations of the Eastern 
  Sierra. 1 to 3 feet of snow expected for elevations above 8,000 
  feet with locally higher amounts in the peaks. Winds could gust as 
  high as 65 mph.

* WHERE...Eastern Sierra Slopes.

* WHEN...From 4 AM Tuesday to 4 PM PST Friday.

* IMPACTS...Visibilities may drop below 1/4 mile due to falling and 
  blowing snow. Travel could be very difficult to impossible. Very 
  strong winds could cause extensive tree damage.

* ADDITIONAL DETAILS...A break in the snow is expected Wednesday 
  morning that will continue into Wednesday night before heavy snow 
  resumes on Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. Call 1-800-427-7623 for road 
information.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JP
207 
WWUS45 KVEF 040817
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
1217 AM PST Tue Feb 4 2025

CAZ519-042200-
/O.CON.KVEF.WS.W.0002.250204T1200Z-250208T0000Z/
Eastern Sierra Slopes-
Including the cities of Aspendell and Whitney Portal
1217 AM PST Tue Feb 4 2025

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM EARLY THIS 
MORNING TO 4 PM PST FRIDAY...

* WHAT...Heavy snow possible in the higher elevations of the Eastern 
  Sierra. 1 to 3 feet of snow expected for elevations above 8,000 
  feet with locally higher amounts in the peaks. Winds could gust as 
  high as 65 mph.

* WHERE...Eastern Sierra Slopes.

* WHEN...From 4 AM early this morning to 4 PM PST Friday.

* IMPACTS...Visibilities may drop below 1/4 mile due to falling and 
  blowing snow. Travel could be very difficult to impossible. Very 
  strong winds could cause extensive tree damage.

* ADDITIONAL DETAILS...A break in the snow is expected Wednesday 
  morning that will continue into Wednesday night before heavy snow 
  resumes on Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. Call 1-800-427-7623 for road 
information.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CO
436 
WWUS45 KVEF 042144
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
144 PM PST Tue Feb 4 2025

CAZ519-051200-
/O.CON.KVEF.WS.W.0002.000000T0000Z-250208T0000Z/
Eastern Sierra Slopes-
Including the cities of Aspendell and Whitney Portal
144 PM PST Tue Feb 4 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

* WHAT...Heavy snow possible in the higher elevations of the Eastern 
  Sierra. 1 to 3 feet of snow expected for elevations above 8,000 
  feet with locally higher amounts in the peaks. Winds could gust as 
  high as 60 to 70 mph.

* WHERE...Eastern Sierra Slopes.

* WHEN...Until 4 PM PST Friday.

* IMPACTS...Visibilities may drop below 1/4 mile due to falling and 
  blowing snow. Travel could be very difficult to impossible. Very 
  strong winds could cause extensive tree damage.

* ADDITIONAL DETAILS...A break in the snow is expected Wednesday 
  morning that will continue into Wednesday night before heavy snow 
  resumes on Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. Call 1-800-427-7623 for road 
information.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JP
613 
WWUS45 KVEF 051106
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
306 AM PST Wed Feb 5 2025

CAZ519-060600-
/O.CON.KVEF.WS.W.0002.000000T0000Z-250208T0000Z/
Eastern Sierra Slopes-
Including the cities of Whitney Portal and Aspendell
306 AM PST Wed Feb 5 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

* WHAT...Heavy snow possible in the higher elevations of the Eastern 
  Sierra through Friday. Additional 1 to 2 feet of snow expected for 
  elevations above 8,000 feet with locally higher amounts in the 
  peaks. Winds could gust as high as 60 to 70 mph.

* WHERE...Eastern Sierra Slopes.

* WHEN...Until 4 PM PST Friday.

* IMPACTS...Visibilities may drop below 1/4 mile due to falling and 
  blowing snow. Travel could be very difficult to impossible. Very 
  strong winds could cause extensive tree damage.

* ADDITIONAL DETAILS...A break in the snow is expected this morning 
  that will continue into tonight before heavy snow resumes on 
  Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. Call 1-800-427-7623 for road 
information.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CO
444 
WWUS45 KVEF 060521
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
921 PM PST Wed Feb 5 2025

CAZ519-062100-
/O.CON.KVEF.WS.W.0002.000000T0000Z-250208T0000Z/
Eastern Sierra Slopes-
Including the cities of Aspendell and Whitney Portal
921 PM PST Wed Feb 5 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

* WHAT...Heavy snow possible in the higher elevations of the Eastern 
  Sierra through Friday. Additional 1 to 2 feet of snow expected for 
  elevations above 8,000 feet with locally higher amounts in the 
  peaks. Winds could gust as high as 60 to 70 mph.

* WHERE...Eastern Sierra Slopes.

* WHEN...Until 4 PM PST Friday.

* IMPACTS...Visibilities may drop below 1/4 mile due to falling and 
  blowing snow. Travel could be very difficult to impossible. Very 
  strong winds could cause extensive tree damage.

* ADDITIONAL DETAILS...The ongoing break in the weather will 
  continue until heavy snow resumes Thursday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. Call 1-800-427-7623 for road 
information.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CM
012 
WWUS45 KVEF 061803
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
1003 AM PST Thu Feb 6 2025

CAZ519-071200-
/O.CON.KVEF.WS.W.0002.000000T0000Z-250208T0000Z/
Eastern Sierra Slopes-
Including the cities of Aspendell and Whitney Portal
1003 AM PST Thu Feb 6 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

* WHAT...Heavy snow possible in the higher elevations of the eastern 
  Sierra through Friday. Additional 1 to 2 feet of snow expected for 
  elevations above 8,000 feet with locally higher amounts in the 
  peaks. Winds could gust as high as 60 to 70 mph.

* WHERE...Eastern Sierra Slopes.

* WHEN...Until 4 PM PST Friday.

* IMPACTS...Visibilities may drop below 1/4 mile due to falling and 
  blowing snow. Travel could be very difficult to impossible. Very 
  strong winds could cause extensive tree damage.

* ADDITIONAL DETAILS...The ongoing break in the weather will 
  continue until heavy snow resumes this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. Call 1-800-427-7623 for road 
information.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JCS
549 
WWUS45 KVEF 071122
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
322 AM PST Fri Feb 7 2025

CAZ519-080000-
/O.CON.KVEF.WS.W.0002.000000T0000Z-250208T0000Z/
Eastern Sierra Slopes-
Including the cities of Aspendell and Whitney Portal
322 AM PST Fri Feb 7 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS 
AFTERNOON...

* WHAT...Heavy snow. Additional snow accumulations up to a few 
  inches through mid-morning. Winds could gust as high as 60 to 70 
  mph.

* WHERE...Eastern Sierra Slopes.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Visibilities may drop below 1/4 mile due to falling and 
  blowing snow. Plan on slippery road conditions Very strong winds 
  could cause extensive tree damage.

* ADDITIONAL DETAILS...While precipitation will end earlier than 
  4:00 pm PST, strong winds will continue through the afternoon. As 
  such, the Winter Storm Warning will be allowed to continue into 
  the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. Call 1-800-427-7623 for road 
information.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

MS
088 
WWUS45 KVEF 072043
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
1243 PM PST Fri Feb 7 2025

CAZ519-072145-
/O.CAN.KVEF.WS.W.0002.000000T0000Z-250208T0000Z/
Eastern Sierra Slopes-
Including the cities of Aspendell and Whitney Portal
1243 PM PST Fri Feb 7 2025

...WINTER STORM WARNING IS CANCELLED...

Impactful snow has ended across the Sierra. Therefore, the Winter 
Storm Warning that was in effect has been canceled. Occasional wind 
gusts of 25 to 35 mph will still be possible through late afternoon.

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

Planz

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Feb 2, 1:48 PM PST, 10 hours 12 minutes earlier.

Area forecast discussion, Feb 2, 1:48 PM PST, 10 hours 12 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
148 PM PST Sun Feb 2 2025

.SYNOPSIS...Gusty conditions will continue across the Owens
Valley and Sierra through tomorrow evening with mild temperatures
and afternoon breezes expected elsewhere. Temperatures will peak
Monday and gradually cool through the remainder of the week.
Precipitation chances Tuesday onward will mainly be focused in the
Sierra and Owens Valley, with light showers also possible in the
southern Great Basin.

&&

.SHORT TERM...Today and Tomorrow.

Today and Tomorrow.

We continue to find ourselves under weak ridging with a strong low
pressure system located over the Pacific Northwest, resulting in
westerly-to-southwesterly flow aloft. High clouds will continue to
drift through the southern Great Basin with cloud cover becoming
more widespread across our forecast area overnight into Monday as
the low pressure system drifts south. As this low drifts south, it
will drag the jet with it, resulting in the prolongation of gusty
winds across the Eastern Sierra and Owens Valley through tomorrow
evening. As such, the Wind Advisory for these areas has been
extended. Outside of the Eastern Sierra and Owens Valley, weather
will remain relatively quiet. Temperatures today are expected to top
out 10 to 20 degrees warmer than normal with even warmer
temperatures expected tomorrow.

.LONG TERM...Tuesday through Saturday.

Atmospheric river moisture will continue to push into the western
United States through the week. A weak shortwave will move inland
into north-central California on Tuesday, which will shift the plume
further south and will provide additional dynamics to the otherwise
AR-moistened environment, which will return precipitation chances to
the forecast area Tuesday through Thursday.

The trajectory of this moisture plume midweek remains a bit
uncertain, with the ECMWF continuing to favor a further south
trajectory than the GFS. That said, both model's ensemble means
paint a similar picture for the Mojave Desert - moisture will not
push far enough south to make it up and around the Sierra Nevada,
which will result in a mostly rain-shadowed desert. Chances of
precipitation across San Bernardino, Clark, and Mohave counties
continue to drop as we inch closer to midweek.

Ridging over the southeastern Pacific coupled with the incoming warm
air mass will keep temperatures and snow levels elevated for the
first half of the week (6500-7500 ft) before dropping to 4500-5500
ft late-week as moisture retreats. As such, significant snow amounts
will be confined to locations above 8000 feet in elevation, with
between 2 and 4 feet of snow possible along the Sierra Crest. As
such, a Winter Storm Watch has been issued for the Eastern Sierra
from Tuesday morning through Friday afternoon. Best chances of
moisture spillover exist in the northern Owens Valley, though the
exact amount remains uncertain at this time. The NBMv4.2 shows a
72-hour range of between 0.20" - 1.90" (25th percentile and 75th
percentile) for Bishop for the 72-hour period ending Friday
morning. These large ranges are likely attributed to the
continued uncertainty of the exact trajectory of the moisture
plume as it moves into the region, as raw ECMWF ensemble members
tend to favor the lower end of that range and raw GFS ensemble
members favor the higher end. Regardless, the southwestern Great
Basin has the best chances for measurable precipitation, with
amounts dwindling further east.

Otherwise, expect gusty southwesterly afternoon winds through the
week between 25 and 35 mph, with higher speeds in the higher
terrain.

&&

.AVIATION...For Harry Reid...Light diurnal winds will shift to the
southwest late this afternoon and become elevated at least
intermittently gusty. Confidence is high in sustained speeds between
10-12KT, but lower regarding the magnitude and timing of associated
gusts, though there is a 70% probability for wind gusts over 15KT,
especially through mid-evening. Elevated winds will persist until
late evening, when winds back slightly to the west-southwest, with
sustained speeds hovering around 9-10KT. By 11-12Z, winds are
expected to once again become light and variable, with light,
diurnal winds expected until early afternoon. Another uptick in
southwesterly winds is expected after 03/20Z, with a 60% potential
for sustained speeds over 10kt, and 70% potential for wind gusts
over 15kt, but only a 25% chance for gusts to exceed 20KT.
Increasing mid-level and high clouds will stream over the region,
but with bases generally at or above 15kft, operational impacts are
not expected.

For the rest of southern Nevada, northwest Arizona and southeast
California...Light winds at KHND will give way to gusty
southwesterly winds this afternoon, with gusts to around 20-22KT
expected until sunset when winds and gusts will diminish as winds
back to the south. KVGT will see less of an impact from the
southwesterly wind shift, with the period of southwesterly winds
expected to be confined to early this evening, with low confidence
in any gusts developing. Tonight through Monday morning, both KHND
and KVGT return to a light, diurnal pattern, though another round of
southwesterly winds is expected at both terminals after 03/20Z. KDAG
will see continued gusty westerly winds through this evening, with
wind speeds progged to drop under 10KT after sunset. Winds will be
light and diurnal thereafter, before another round of gusty west-
southwest winds develop Monday afternoon. For Lower Colorado River
Valley terminals, KIFP and KEED, elevated south winds will develop
late this afternoon into early this evening, then becoming light and
variable after sunset. Similar to other sites, another round of
gusty south winds are expected to develop Monday afternoon.

KBIH is fraught with uncertainty, with gusty west-northwesterly
winds persisting this afternoon, and expected to continue until
around sunset. Guidance has had a very poor handle on the evolution
of trends at KBIH, but given the strong northwesterly to
southwesterly winds over the past 18 hours, expect these winds to
continue on at least an intermittent basis through Monday. After
sunset, winds and gusts are expected to diminish and become somewhat
variable, though prior to daybreak, another round of gusty west-
southwesterly winds is expected, then persisting into the afternoon.
Trends at KBIH will be monitored closely and amendments issued as
needed. Otherwise, all terminals will see VFR conditions with high
clouds through Monday.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

SHORT TERM...Stessman
LONG TERM...Soulat
AVIATION...Phillipson

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Winter Storm Warnings in California, 2025Every winter storm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.